Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 13, 2021, 11:37 PM CDT for Logan County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 11:37 PM CDT (04:37 UTC)
- Expired
- Jul 14, 2021, 12:15 AM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
County Logan County, NE
The radar
The North Platte radar (KLNX), 58 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
692
WWUS83 KLBF 140437
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1137 PM CDT Tue Jul 13 2021
NEZ036-037-140515-
McPherson NE-Logan NE-
1137 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN...SOUTHWESTERN
LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 1215 AM CDT...
At 1137 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Tryon, moving northeast at 25 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Tryon and Ringgold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4140 10101 4150 10107 4169 10067 4144 10052
4139 10075
TIME...MOT...LOC 0437Z 245DEG 22KT 4145 10094
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 13, 10:23 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 13, 10:23 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion...CORRECTED National Weather Service North Platte NE 1023 PM CDT Tue Jul 13 2021 .UPDATE... Issued at 1020 PM CDT Tue Jul 13 2021 A forecast update is in place for higher POPs across swrn Nebraska where a developing MCS is underway. The forecast tracks the system just south of Interstate 80 for several hours tonight. && .SHORT TERM...(This evening through Wednesday night) Issued at 350 PM CDT Tue Jul 13 2021 Thunderstorms are expected to impact the area through the night tonight and into tomorrow morning. An upper level ridge is centered over southern California, while an upper level trough extends from Hudson Bay south into the Great Lakes and Midwest, putting Nebraska between these two features. This evening, an upper level disturbance currently over Montana will move to the southeast into South Dakota. At the surface, a trough will begin to move into Nebraska from the northwest this evening, continuing across the state overnight and tomorrow morning. This surface trough will be the focal point for thunderstorm development this evening and tonight. However, given the northern trajectory of the upper level disturbance, current thinking is that South Dakota will get the majority of storm activity in the form of an MCS through the state. As for Nebraska, northern areas along and near the South Dakota state line will be impacted by the tail end of the MCS and therefore have the highest POPs and chances will gradually decrease moving south. Most activity will remain north of Interstate 80. There is decent surface moisture with dew points in the 60s expected through the night. Forecast soundings in northern Nebraska show LCLs around 7000 ft ahead of the storms, suggesting high bases. They also indicate steep low level lapse rates around 10 C/km and steep mid level lapse rates at 8 C/km. High bases, steep low level lapse rates, and DCAPE upwards of 1500 J/kg are signs of strong outflow winds possible along with these storms. MLCAPE between 1000 and 1500 J/kg combined with steep mid- level lapse rates in the hail growth zone point to the possibility of large hail. While CAPE decreases into the night, a low level jet will be able to sustain storm activity well into the night and into the early morning as the system moves to the east. On Wednesday morning, additional showers and thunderstorms may develop along the surface trough as it stalls, stretching from north central to southwest Nebraska. By the afternoon the trough should move farther east, taking moisture and chances for precipitation with it. Behind the trough, air will be calm and cool. Temperatures will be cooler in northern Nebraska with highs in the 70s as that area will have spent the most time in the cool airmass behind the boundary. Meanwhile, southwest and central Nebraska will be warmer with highs in the 80s since the trough will not move past that area until the middle of the day on Wednesday. .LONG TERM...(Thursday through Tuesday) Issued at 350 PM CDT Tue Jul 13 2021 Skies should be mostly sunny on Thursday as high pressure begins to build into the area. Southerly to southeasterly 850 mb flow will return on Friday as a low pressure system becomes centered over northeast Colorado, leading to moisture advection into the area. As a series of upper level disturbances move over the area and a stationary front stalls at the surface through western Nebraska, precipitation chances return beginning Friday afternoon, lasting through the weekend. By Monday, high pressure will return to Nebraska, leading to a decrease in POPs and clearing skies. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 636 PM CDT Tue Jul 13 2021 Aviation concerns through the forecast period revolve around convection and a lower-confidence threat for LLWS. High level clouds remain in place across western Nebraska as blowoff from convection closer to KBFF continues to slowly track east. Watching for the potential of two areas of convection this evening...the first being ongoing activity near KBFF that may grow upscale into a small cluster of thunderstorms moving generally down the North Platte River valley and into the LBF area in the 14/04-06z window. Will cover this with a tempo for now with refinements possible later on. The second wave of convection will be one tracking out of the Black Hills and across far northern Nebraska/southern South Dakota. This will contain the threat most likely to impact VTN sometime in the 14/05-08z window before moving off to the east. Any and all convection will be capable of gusty erratic winds and heavy rain likely leading to brief periods of MVFR to possible IFR visibilities. Strengthening winds off the surface will lead to some LLWS concerns, however, northward extent remains uncertain therefore have left out for now. Low-level stratus will hang tough on Wednesday for northern Nebraska, allowing MVFR CIGs to remain in place at VTN through the end of the period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SHORT TERM...Meltzer LONG TERM...Meltzer AVIATION...NMJ
Hazardous weather outlook, Jul 13, 12:45 PM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1245 PM CDT Tue Jul 13 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-141200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1245 PM CDT Tue Jul 13 2021 /1145 AM MDT Tue Jul 13 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms tonight may produce scattered wind damage and possibly large hail mainly north of Interstate 80 and particularly closer to the Nebraska and South Dakota state line. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated thunderstorms are possible Friday into the weekend. The severe threat is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more information go to www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 13, 10:49 PM CDT, 48 minutes before
Special Weather Statement National Weather Service North Platte NE 1049 PM CDT Tue Jul 13 2021 NEZ023-035-036-057-140415- Grant NE-Arthur NE-McPherson NE-Keith NE- 1049 PM CDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTHEASTERN GRANT...NORTH CENTRAL KEITH AND WEST CENTRAL MCPHERSON COUNTIES UNTIL 1115 PM CDT/1015 PM MDT/... At 1049 PM CDT/949 PM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Lemoyne, or 11 miles south of Arthur, moving northeast at 35 mph. Penny size hail will be possible with this storm. Locations impacted include... Arthur, Bucktail Lake, Lena, Three Mile Lake, Flatts, Bucktail, McKeag and Calora. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4129 10165 4140 10183 4176 10158 4158 10123 TIME...MOT...LOC 0349Z 217DEG 29KT 4141 10168 NMJ
Special weather statement, Jul 13, 11:33 PM CDT, 4 minutes before
Special Weather Statement National Weather Service North Platte NE 1133 PM CDT Tue Jul 13 2021 NEZ037-059-140500- Lincoln NE-Logan NE- 1133 PM CDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND SOUTHWESTERN LOGAN COUNTIES UNTIL MIDNIGHT CDT... At 1133 PM CDT, Doppler radar was tracking a strong thunderstorm over North Platte Airport, or near North Platte, moving northeast at 20 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... North Platte, North Platte Airport and Keith. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4102 10068 4114 10085 4140 10061 4122 10035 TIME...MOT...LOC 0433Z 223DEG 17KT 4114 10071 NMJ
Special weather statement, Jul 13, 11:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1137 PM CDT Tue Jul 13 2021
NEZ036-037-140515-
McPherson NE-Logan NE-
1137 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN...SOUTHWESTERN
LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 1215 AM CDT...
At 1137 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Tryon, moving northeast at 25 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Tryon and Ringgold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4140 10101 4150 10107 4169 10067 4144 10052
4139 10075
TIME...MOT...LOC 0437Z 245DEG 22KT 4145 10094
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:49 PM CDT | Special Weather Statement | LBF | Arthur | 26 min |
| Jul 13, 11:33 PM CDT | Special Weather Statement | LBF | Lincoln | 27 min |
| Jul 13, 11:43 PM CDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jul 14, 12:15 AM CDT | Special Weather Statement | LBF | Keya Paha | 45 min |
| Jul 14, 12:17 AM CDT | Special Weather Statement | LBF | Logan | 28 min |
| Jul 14, 12:34 AM CDT | Special Weather Statement | LBF | Logan | 41 min |
| Jul 14, 12:46 AM CDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Jul 14, 1:30 AM CDT | Special Weather Statement | LBF | Brown, Keya Paha | 60 min |
| Jul 14, 1:35 AM CDT | Special Weather Statement | LBF | Loup | 40 min |
| Jul 14, 2:05 AM CDT | Special Weather Statement | LBF | Holt | 40 min |
| Jul 14, 3:16 AM CDT | Special Weather Statement | LBF | Cherry | 44 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.